NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, December 8, 2016
Skin Care and Diseases
Mystery Burning Causing Skin to Slide Off
I have problems with a acid burn like, extremely painful heat in my legs and side of face. Once the burning feeling starts, the skin is extremely hot to the touch,others say they feel the heat radiating from my burning areas from as far as 5 inches away. The hot area and will develop blisters that pop and the underlaying skin will slide off leaving open flesh beneath. Rinsing the burning area with water causes such EXTREME pain that I would sooner consider suicide then let water touch the blistering areas. Saline solution causes the same searing horrible pain. I have to take 1 1/2 vicoden just to be able to handle the pain of a shower, I have got dizzy enough from the pain that I have fallen down while trying to take a cool shower. Once the skin heats up and burns off it is taking up to 2 months for the skin to reform and the area to heal. Once healed it is very senstive to heat,even hot summer temperatures is causing the healed areas to grow very hot to the touch again. I am constantly keeping ice packs on hand to keep the skin from being too hot to touch.
I have been tested for herpes, shingles, fungal, viral and bacterial infections and all came back negative.I am told my white count is in the far upper side of normal and they need to keep an eye on it.
It is BEYOND extremely painful, I was given demerol at the ER, followed by a morphene drip and it did nothing at all to combat the feeling that my skin was literally on fire. So far no pain medication has helped. The only thing that does help once the burning starts is direct application of the blue ice packs directly to the skin,it will sometimes prevent the skin from falling off where the burning sensation is. I was put on steroids, several different types of antibiotics,cephalexin, and even though I tested negative for fungal or bacterial I was put on nystatin and triamcinolone, and famvir as my doctors said they did not know how to treat me. I started getting reactions from being on all those drugs at the same time and they took me off all the drugs and are just watching me for signs of a deeper infection. I have found that putting Tegaderm clear dressing on the open wounds will make the pain alot less. I think it is a type of chemical poisoning ,possibly 2-4D related, but cannot get doctors to actually test for this.I have had chemical reactions in the past when I used to custom spray crops as a teenager. I have many photos showing the progress of the blistering. I live in fear it will all come back as bad as it was,I would literally rather die then go thru this again. Let me know where to email photos if u need them.
Thank you for visiting NetWellness. On this site, NetWellness experts try to answer general questions about health. Only a health professional performing a thorough clinical exam is able to evaluate your symptoms. However, NetWellness may have some general information available that you can access through our search feature. Feel free to write back if you still have questions or need an explanation.